Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 03:10:59 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640648
  • Total Topics: 48663
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Working and Drug Treatment  (Read 1792 times)

0 Members and 1 Guest are viewing this topic.

Offline ds4146

  • Member
  • Posts: 317
Working and Drug Treatment
« on: July 02, 2006, 09:42:57 AM »
I was diagnosed in Feburary of this year and my doctor really wants me to start medications. I am resisting for now, but one of my main questions is, will I be able to function and work a normal schedule. I see some of the side effects, and I am worried and a little scared. What is the percentage of people HIV who are able to work once we start meds? Thank you for any input.

Offline Bartro

  • Member
  • Posts: 124
Re: Working and Drug Treatment
« Reply #1 on: July 02, 2006, 10:53:55 AM »
I can only speak from my experience.  I started treatment a couple of months ago and haven't missed a day of work.  I started on Sustiva and Truvada.  I take them at bedtime and I guess I sleep through the side effects.  I did have some wild dreams but managed to get enough sleep.  I started the meds right before a three day weekend but it wouldn't have mattered.  I would have been able to work those days if needed.  The only side effect I notice now is about an hour after taking the meds I get real tired.  This has turned out to be a benefit because in the past I've had trouble sleeping. 

I did have some stomach upset in the evenings.  I think this the cause was emotional.  The doctor gave me some mild tranquilizers and the problem stopped.  I don't take the tranquilizers any more.  My nerves have calmed down and I've, for the most part, adjusted to my situation.

If your really worried maybe you should try to get a few days off when you start the meds.  It will give you some time to adjust.  Good luck and best wishes. 
Rusty

Offline Cliff

  • Member
  • Posts: 2,645
Re: Working and Drug Treatment
« Reply #2 on: July 02, 2006, 11:26:53 AM »
I was one Truvada and Reyataz (boosted with Norvir) and didn't have any problems working.  That said, there are always side effects and sometimes those may or may not impact work (i.e., diarrhea that can happen).  You just have to work with your doctors/nurses to work around those issues, but I don't think taking drugs, in and of themselves, will mean you can't work.  Each individual is different.

Offline jkinatl2

  • Member
  • Posts: 6,007
  • Doo. Dah. Dipp-ity.
Re: Working and Drug Treatment
« Reply #3 on: July 02, 2006, 05:49:09 PM »
I think most people here, especially those who are within five years of testing positive, have not had to interrupt employment due to med interactions.

Yes, a few of us have had worst-case situations (SJS, PN, and other dangerous things) and others have experienced CNS problems in both the long and short term. But by and large, it would appear that these problems occur in the minority of patients, and usually people with severely compromised immune systems.

"Many people, especially in the gay community, turn to oral sex as a safer alternative in the age of AIDS. And with HIV rates rising, people need to remember that oral sex is safer sex. It's a reasonable alternative."

-Kimberly Page-Shafer, PhD, MPH

Welcome Thread

Offline J.R.E.

  • Member
  • Posts: 7,180
  • Joined Dec-2003 Living positive, since 1985.
Re: Working and Drug Treatment
« Reply #4 on: July 02, 2006, 06:33:00 PM »
Hello,

Prior to starting meds in 2003, I had missed some time from work, due to illness. But since starting on meds,(October of 2003) I don't think that I have missed 3 days . I had very minimal side effects after starting on medication.

You have probably read the following thread, but I will link you to it  just in case. I think a lot depends on the kind of job you have, and how mentally and physically demanding that job is.

I also took a week off after starting on meds (just in case) but, I really didn't need to do that.

CLICK BELOWhttp://forums.poz.com/index.php?topic=800.0



Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline AC_72

  • Member
  • Posts: 22
  • Life is what you make it!
Re: Working and Drug Treatment
« Reply #5 on: July 02, 2006, 06:41:00 PM »
DS

Do you mind me asking your CD4 and VL numbers?

Thanks!  :)
Infected:  Feb 2006
Diagnosed:  May 2006
05/02/06:  332,  >500,000 VL
06/22/06:  338,  >500,000 VL
--------><-------
12/01/07:  w/meds <75 VL

Offline Life

  • Member
  • Posts: 2,388
  • Member 2005
Re: Working and Drug Treatment
« Reply #6 on: July 02, 2006, 07:26:27 PM »
6 months (drugs listed) on meds.  80 hour work weeks,  2 jobs, 2 homes, climb, bike and hike and post here.. ;)


Offline ds4146

  • Member
  • Posts: 317
Re: Working and Drug Treatment
« Reply #7 on: July 02, 2006, 08:18:03 PM »
In regards to AC 72 question: CD4: 390; VL is 47,214, the concern is that it has tripled in one month. I am not that familar with this site, so if this is not the correct to respond, my apologies, it will al get better. Thank you for all the responses!!!!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.